MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; XRD GAUZE IN GYNE ROBOTIC PACK

MEDLINE INDUSTRIES INC.; XRD GAUZE IN GYNE ROBOTIC PACK
Catalog Number DYNJ66107
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that the xrd gauze tore during a robotic hysterectomy procedure.Reportedly, the tear occurred as the surgeon was pulling the xrd gauze out of the abdomen through a trocar that was in use.The torn xrd gauze piece fell back into the abdomen and was able to be retrieved by the surgeon using a laparoscopic grasper and crile.The robotic hysterectomy procedure was completed without further reported incident.According to the reporting facility, the procedure was extended for approximately 5-10 minutes to retrieve the torn xrd gauze piece.No serious injury was identified and the patient did not require follow-up care.No sample was available to be returned to the manufacturer for evaluation.A root cause was unable to be determined.Due to the reported need for medical intervention to retrieve the torn xrd gauze piece, this medwatch is being filed.If additional relevant information becomes available a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that the x-ray detectable (xrd) gauze tore during a procedure.

Common Device Name
XRD GAUZE IN GYNE ROBOTIC PACK
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093 2753
MDR Report Key11003016
Report Number1423395-2020-00046
Device Sequence Number690674
Product Code OHD
UDI-Device Identifier10193489320121
UDI-Public10193489320121
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberDYNJ66107
Device Lot Number20EBS023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/09/2020
Initial Report FDA Received Date12/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient Weight78